MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; IMMUNOASSAY ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; IMMUNOASSAY ANALYZER
Model Number ADVIA CENTAUR XP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens customer service engineer (cse) was dispatched to the customer site.The cse found blockage on the auxiliary needle and replaced the needle.The cse found a leak on the vertical collector connector and replaced the connector.The cse performed a distribution test and a boot test, which were acceptable.Passage checks on the instrument were acceptable.The cause of the discordant, falsely low ca 19-9 results is unknown.The instrument is performing according to specifications.Siemens is investigating this issue.Mdr 2432235-2018-00089 was filed for the same issue.
 
Event or Problem Description
Discordant, falsely low ca19-9 results were obtained on one patient sample on an advia centaur xp instrument.The discordant results were obtained when the sample was diluted on board by the instrument.One of the falsely low results was reported to physician(s).The same sample was tested on an alternate advia centaur xp and resulted higher on the on board dilution.The same sample was diluted manually and tested on both advia centaur xp instruments, resulting higher.It is not known if the repeat results were reported to physician(s).There are no known reports of patient intervention due to the falsely low ca19-9 results.There are no known reports of a delay in administering treatment or medical intervention to the patient due to the falsely low ca19-9 results.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2018-00088 was filed on 26-feb-2018.Additional information (b)(6)-2018): a siemens headquarter support center (hsc) specialist reviewed the information in the complaint.The hsc specialist stated that the siemens customer service engineer (cse) had changed the ancillary needle due to a blockage and the dispense test performed successfully after the ancillary needle replacement.The cse had detected a leak in the vertical wash manifold connector tubing and had replaced this part.A priming test was performed and all checks were sucessful.The advia centaur xp ca 19-9 is a direct assay.This assay does not utilize the ancillary needle and the replacement of this part was not relevant to this particular event.The connector tubing that was replaced is required in the wash manifold for the proper functioning of this assay.If there is a leak in the tubing, this would lead to malfunction in the fluidics where there is excessive washing or inadequate removal of waste which may have caused the discordant ca 19-9 results.Based on the service reports and action taken by the cse, there are no indications of a possible system issue.The cause of the discordant falsely low ca 19-9 results is unknown.The instrument is performing according to specifications.No further evaluation of the device is required.The conclusion code has been updated in section h6.Mdr 2432235-2018-00089_s1 was filed for the same issue.

Brand Name
ADVIA CENTAUR XP
Common Device Name
IMMUNOASSAY ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key7298040
Report Number2432235-2018-00088
Device Sequence Number1276419
Product Code JJE
UDI-Device Identifier00630414585475
UDI-Public00630414585475
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K971418
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberADVIA CENTAUR XP
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1